Collisionless orbits of singular and non singular dynamical systems

Franco, D. and Webb, J.R.L. (2006) Collisionless orbits of singular and non singular dynamical systems. Discrete and Continuous Dynamical Systems: Series A, 15(3), pp. 747-757. (doi: 10.3934/dcds.2006.15.747)

Full text not currently available from Enlighten.


In this paper we study the existence of periodic solutions for some nonlinear systems of differential equations. We assume the nonlinearity satisfies suitable properties in one direction and we consider both the singular and the nonsingular case. As an application we present the existence of collisionless orbits for singular Lagrangian systems where the singular potential can have an attractive or repulsive behaviour near the singularity and we do not need to consider so-called strong force conditions. Our method is based on fixed point index theory for completely continuous operators, involving a new type of cone. In contrast with previous work using this type of technique, the nonlinearity neither needs to be positive nor to have a constant sign behaviour. The results improve recent work even in the scalar case.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Webb, Professor Jeffrey
Authors: Franco, D., and Webb, J.R.L.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Discrete and Continuous Dynamical Systems: Series A
ISSN (Online):1553-5231

University Staff: Request a correction | Enlighten Editors: Update this record